Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2008, 5:37 PM CDT for Jackson County, Perry County, Illinois. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 5:37 PM CDT (22:37 UTC)
- Expired
- May 25, 2008, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Jackson County, IL, Perry County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:50 PM CDT | TSTM WND DMG | Willisville, IL | TREE LIMBS DOWN. ESTIMATED 60 MPH WINDS. |
| May 25, 5:55 PM CDT | TORNADO | Willisville, IL | PICKNEYVILLE FIRE DEPT REPORTED TORNADO TOUCHDOWN NEAR WILLISVILLE |
| May 25, 6:25 PM CDT | TSTM WND DMG | 3 N Ava, IL | SEVERAL LARGE TREES DOWN ON ROADS, NUMEROUS SHINGLE DAMAGE. ESTIMATED 70 MPH WINDS. |
| May 25, 6:25 PM CDT | HAIL 1.5 | 3 N Ava, IL | SOME MINOR DAMAGE. |
| May 25, 6:30 PM CDT | TSTM WND DMG | 4 E Ava, IL | TREES DOWN ON ROUTE 4. ESTIMATED 65 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 252238
TORPAH
ILC077-145-252330-
/O.NEW.KPAH.TO.W.0043.080525T2237Z-080525T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 630 PM CDT.
* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
NORTHWEST OF WILLISVILLE...OR 10 MILES SOUTH OF SPARTA...MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WILLISVILLE...
AVA...
PINCKNEYVILLE...
MURPHYSBORO...
DU QUOIN...
ELKVILLE...
DE SOTO...
CARBONDALE...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI.
LAT...LON 3805 8915 3796 8916 3796 8918 3794 8916
3760 8915 3787 8965 3796 8961 3815 8959
TIME...MOT...LOC 2237Z 295DEG 26KT 3800 8965
$$1 follow-up statement
000 WWUS53 KPAH 252316 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 617 PM CDT SUN MAY 25 2008 ILC145-252327- /O.CAN.KPAH.TO.W.0043.000000T0000Z-080525T2330Z/ PERRY IL- 617 PM CDT SUN MAY 25 2008 ...THE TORNADO WARNING FOR SOUTHERN PERRY COUNTY IN SOUTH CENTRAL ILLINOIS IS CANCELLED... LAT...LON 3793 8917 3762 8915 3787 8965 3795 8960 TIME...MOT...LOC 2317Z 295DEG 26KT 3788 8932 $$ ILC077-252330- /O.CON.KPAH.TO.W.0043.000000T0000Z-080525T2330Z/ JACKSON IL- 617 PM CDT SUN MAY 25 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR JACKSON COUNTY IN SOUTHERN ILLINOIS... AT 612 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR VERGENNES...OR 9 MILES NORTH OF MURPHYSBORO...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE...ELKVILLE...DE SOTO AND CARBONDALE. LAT...LON 3793 8917 3762 8915 3787 8965 3795 8960 TIME...MOT...LOC 2317Z 295DEG 26KT 3788 8932 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:30 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 25, 1:30 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SUN MAY 25 2008 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS WEAK WARM FRONT POISED ALONG THE WESTERN PERIPHERY OF PAH CWA. HIGH PRESSURE REMAINED OVER THE EASTERN US. A COLD FRONT EXTENDED FROM NORTHWEST MN ARCING WESTWARD THROUGH THE OK TX PANHANDLES TO THE GUADALUPE MTNS. BOTH FRONTS EXTENDED FROM A LOW OVER NE ND. THE 12Z SUN NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT FOR TONIGHT WITH WARM FRONT BI SECTING THE AREA WITH QPF IN ITS WAKE. MAINLY NORTH AND WEST OF THE OHIO RIVER. MONDAY WE WILL BE IN THE WARM SECTOR...THUS RAISED POPS TO JUST BELOW LIKELY CAT. A COUPLE OF WEAK TO MODERATE VORT MAX TO MOVE OVER THE AREA. ALTHOUGH SVR PSBL THINK ANY WOULD BE ISOLATED HAILERS OR WIND. HODOGRAPH SIGNATURES/WIND PROFILES NOT SUPPORTIVE FOR TORS. WET BULB ZERO ABOVE 12K MSL. TOTALS LOW 50S...K INDICIES LOW 30S. HOWEVER CAPE IS FORECAST TO 2K PLUS...THUS CAN NOT RULE OUT SEVERE IF THAT DEGREE OF INSTABILITY IS REALIZED. AS FRONT APPROACHES MONDAY NIGHT BELIEVE MORE WIDESPREAD COVERAGE OF QPF. ALREADY HAVE LIKELY OVER MOST OF THE FA AND FEEL COMFORTABLE WITH THAT FOR NOW BUT MAY INCREASE POPS DEPENDING ON LATER MODEL RUNS. WITH FROPA TUE WILL PROBABLY INCREASE TO OCNL WORDING. WITH THE SLOW DEPARTURE OF THE FRONT LINGERED POPS WED. WENT AHEAD AND REMOVED POPS WED AM AS HIGH BUILDS IN. KEPT IT DRY WITH HIGH PRESSURE THROUGH FRIDAY. WEAK SIGNALS OF PRECIP FOR THIS WEEKEND. BRING BACK IN LOW POPS AS WARM FRONT PROGGED TO LIFT OVER THE AREA. THINK COVERAGE WILL BE POOR BUT DO EXPECT SOME CONVECTION. THEREFORE KEPT SLGT CHANCE IN FOR NOW. AS FOR TEMPS FOLLOWED GUIDANCE TRENDS. HOWEVER JUST AS PREVIOUS FORECASTER DID NOT COOL DOWN AS MUCH WITH TUESDAY FROPA. && .AVIATION... VFR CONDITIONS SHOULD DOMINATE THROUGH MONDAY MORNING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT THE CGI AND PAH SITES THIS AFTERNOON. BY MID MONDAY MORNING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AT ALL TAF SITES AS A FRONTAL SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. SOUTH TO SOUTHEAST WINDS TODAY AT 5 TO 10 MPH WILL SHIFT AROUND TO THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH MONDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...JP LONG TERM....KH AVIATION...JP
Hazardous weather outlook, May 25, 4:35 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 435 PM CDT SUN MAY 25 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260500- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 435 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT TONIGHT FOR PERRY MISSOURI...AND PERRY...JEFFERSON...FRANKLIN...WILLIAMSON...AND JACKSON COUNTIES IN ILLINOIS... UNTIL 10 PM. THE MAIN THREAT WITH THE STORMS IN THE AFOREMENTIONED AREA WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS NORTH AND WEST OF THE OHIO RIVER OVERNIGHT TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS...HOWEVER A STRONG STORM WITH LOCALLY HEAVY RAIN CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. THUNDERSTORMS WILL DEVELOP ON MONDAY IN ASSOCIATION WITH AN APPROACHING COLD FRONT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS AT THIS TIME...DUE TO THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. HOWEVER...THE DEGREE OF INSTABILITY WILL BE HIGHLY DEPENDANT ON THE AMOUNT OF CLOUD COVER WE HAVE DURING THE DAY ON MONDAY. THE COLD FRONT WILL MOVE ACROSS OUR AREA ON TUESDAY AND TUESDAY NIGHT...WHICH WILL BRING A GOOD CHANCE FOR MORE THUNDERSTORMS ACROSS OUR AREA. A FEW OF THE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING IN AND NEAR THE WATCH AREA OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 49 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 60 min |
| May 25, 6:31 PM CDT | Tornado Warning | PAH | Jackson | 59 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.